Talk

Advanced search

Clarithromycin reaction?

(10 Posts)
Footballerswife Tue 14-Jan-20 22:28:56

Hi all, I'm hoping for some advice as my GP's don't seem to know.

I was given doxycycline for a sinus infection between Xmas and new year. After the weeks course had finished, I was still in a lot of pain and went back to the GP where I was given Clarithromycin.
I was taking 2 one day and 1 the next as it upset my stomach so much which I know is normal.
Anyway, I woke the the very early hours of yesterday morning with a raging thirst and dry mouth so went for a drink. Couldn't get back to sleep and then started with heartburn so had a glass of milk. I felt like I couldn't lay down so went and sat on the settee hoping to eventually drop off. I didn't and read till 5 am then started to feel weird. Like something wasn't right with me but not that I could put my finger on or explain. My H left for work at 6 and by that point I felt worse. I started crying (very unlike me) and he suggested it may be a reaction to the antibiotics and not to have anymore (last one Sunday am). I went back to bed but couldn't sleep and my legs felt really heavy and restless. I felt like I had a lump in my throat and slight pressure on my chest and felt very sick and was hot and cold.
If didn't get better but I got myself ready for work and to work, god knows how as I just felt spaced out. Like I'd been spiked or something.
Work send me home at lunchtime as a BP check showed high BP. Got in docs later who diagnosed an allergy to antibiotics but wasn't sure.
I was still feeling the weirdness and other symptons when I went to bed.
Slept all night and when I woke the weirdness had gone but I still felt sick, hot/cold sweats, a bit achy. The sickness has gone and now I just feel slightly off and headachy. Doc rang me to see how I was earlier and wonders if I also have a virus.
Has anyone had a reaction to antibiotics thats has been like this? With the weirdness feeling which is the only way I could describe it?
It really frightened me if I'm honest and I never want to feel it again!

OP’s posts: |
digerd Wed 15-Jan-20 06:45:38

I was told by chemist to take these with LOTS of water - 2 tumblers full and I had no problem. Even with no solid food. Was taking them 4x daily.
Hope this helps

Nogodsnomasters Wed 15-Jan-20 07:58:25

A lady in my work took an allergic reaction to strong antibiotics she was on for a UTI, she was very spacey, light headed, seeming dazed, nauseous, and felt hot/clammy. Another staff member had to drive her home as we were worried she would have an accident. The doctor confirmed it was an allergic reaction and she said it took about 24-48hrs to feel better after she stopped taking the medication.

girlofthenorth Wed 15-Jan-20 17:03:24

I took it for a chest infection before Xmas. I hope I never have it again because it made me panicky and tachycardic! Wasn't fun on top of everything else . When I was put on another one I was ecstatic - it was an awful week . Go back to GP if you're still not right .

danny1712 Mon 20-Jan-20 10:31:35

These are the worse antibiotics Iv ever had!! I'm on day 3 of 7 for ear infection and burst ear drum. They make you feel so ill. It's all the side affects. Any advice on how to make this easier for me I'd take confusedconfused

girlofthenorth Mon 20-Jan-20 16:13:34

From my experience I wish I'd gone back to the GP sooner to see if I could change to something else. It depends on the severity of the side effects. My gastric side effects weren't too bad and I took with loads of water and ate something . The ones I couldn't handle were the panic and high heart rate. What have you got?

girlofthenorth Mon 20-Jan-20 16:13:51

Sorry that was to @danny1712

danny1712 Mon 20-Jan-20 16:40:04

@girlofthenorth well this morning I had food then took the tablet 1 hour later my head was in the toilet! The out of hours dr wouldn't change the antibiotic for me but prescribed me with strong anti sickness tablets but then they make me feel like I'm off my head so I only take half to make it easier for me. The antibiotics are working but when your treatment makes your feel more ill then the illness it's ridiculous. I'm going to see how I feel tomorrow and if nothings changed il be asking to see my own dr. It's harder when I have a 3 month old to look after until my partner is home from work x

girlofthenorth Mon 20-Jan-20 17:06:10

@danny1712 oh that's awful ! Have you got someone who can come and help with your baby to give you some respite for a couple of hours ?
I was literally counting off the days till mine stopped . I was on a 10 day course but changed to Azythromicin because I couldn't take Clarithromycin with steroids . The Azythromicin was much better . Same family.

danny1712 Mon 20-Jan-20 17:27:11

@girlofthenorth I haven't been to bad after throwing up and I try to take them early morning before baby wakes up incase I'm sick then at night ready for bed. She's been a dream today as if she knows I'm not well. I can't take amoxicillin because I'm alergic to penicillin so they gave me these awful ones. I will see how I get on tomorrow morning. I'm on them for 7 days and I'd like to power through it but i couldn't think of anything worse. I will ask my dr about the ones you mentioned if it doesn't get better. Thank you x

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »